MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION CONTOUR; STENT, URETERAL
Model Number M0061802230
Medical Device Problem Codes Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: device problem code a040601 captures the reportable event of stent buckled.
 
Event or Problem Description
It was reported that, during a percutaneous nephrolithotomy procedure, when the physician placed the contour ureteral stent over a sensor wire, the stent was stuck onto the sensor wire and became buckled.The physician had to cut the stent and wire to be removed.Reportedly, the guidewire was advance in and out of the urethra that might have caused the guidewire to become frayed when it was clamped and leading the stent to be stuck onto the guidewire.Another of the same stent and guidewire were used to complete the procedure.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device problem code a040601 captures the reportable event of stent buckled.Block h10: the contour ureteral stent was not returned; however, a photo of the complaint device showed one piece of the cut stent that looks buckled accordion over the guidewire.Additionally, one small part of the piece looks detached from the buckled part of the stent.The suture and positioner were not visible.Moreover, the visible part of the guide wire looks unraveled.The analysis performed to the photo attached, evidence of a stent buckled material.It could be related with the interaction between the guidewire and the stent since the visible part of the wire looks unraveled, this unraveled could generate the difficulty to advance over it generating the buckled material.Additionally, the event mentioned that the physician had to cut the stent and wire to remove, confirming the reported device customer altered product.The additional detachment found, it is possible to concluded that this issue could be caused by operational factors, the retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get "detached" during the preparation affecting the performance of the device.Based on the analysis results of observed adverse event related to procedure was assigned to this investigation.

Brand Name
CONTOUR
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19898352
Report Number2124215-2024-47784
Device Sequence Number6888342
Product Code FAD
UDI-Device Identifier08714729058533
UDI-Public08714729058533
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K974541
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0061802230
Device Catalogue Number180-223
Device Lot Number0032630227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date09/16/2024
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale